Alert archive / Wisconsin / Small Craft Advisories in 2021
Small Craft Advisory 107, NWS Milwaukee, WI
NWS Milwaukee, WI issued this small craft advisory at Dec 3, 2021, 3:06 AM CST. It took effect at Dec 4, 2021, 12:00 AM CST. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Dec 3, 2021, 3:06 AM CST (09:06 UTC)
- In effect from
- Dec 4, 2021, 12:00 AM CST
- Expired
- Dec 4, 2021, 12:00 PM CST
- In force
- 12 hr
- Issued by
- NWS Milwaukee, WI
The text
As transmitted.
867 WHUS73 KMKX 030906 MWWMKX URGENT - MARINE WEATHER MESSAGE National Weather Service Milwaukee/Sullivan WI 306 AM CST Fri Dec 3 2021 LMZ643>646-031715- /O.NEW.KMKX.SC.Y.0107.211204T0600Z-211204T1800Z/ Sheboygan to Port Washington WI- Port Washington to North Point Light WI- North Point Light to Wind Point WI- Wind Point WI to Winthrop Harbor IL- 306 AM CST Fri Dec 3 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO NOON CST SATURDAY... * WHAT...Northwest winds 15 to 20 knots with gusts to 25 knots. Waves 1 to 3 feet. * WHERE...Nearshore Waters from Sheboygan to Winthrop Harbor IL. * WHEN...From midnight tonight to noon CST Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ DDV
6 follow-up statements
192 WHUS73 KMKX 031516 MWWMKX URGENT - MARINE WEATHER MESSAGE National Weather Service Milwaukee/Sullivan WI 916 AM CST Fri Dec 3 2021 LMZ643>646-040000- /O.CON.KMKX.SC.Y.0107.211204T0600Z-211204T1800Z/ Sheboygan to Port Washington WI- Port Washington to North Point Light WI- North Point Light to Wind Point WI- Wind Point WI to Winthrop Harbor IL- 916 AM CST Fri Dec 3 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO NOON CST SATURDAY... * WHAT...Northwest winds 15 to 20 knots with gusts to 25 knots. Waves 1 to 3 feet. * WHERE...Nearshore Waters from Sheboygan to Winthrop Harbor IL. * WHEN...From midnight tonight to noon CST Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
860 WHUS73 KMKX 031944 MWWMKX URGENT - MARINE WEATHER MESSAGE National Weather Service Milwaukee/Sullivan WI 144 PM CST Fri Dec 3 2021 LMZ643>646-040600- /O.CON.KMKX.SC.Y.0107.211204T0600Z-211204T1800Z/ Sheboygan to Port Washington WI- Port Washington to North Point Light WI- North Point Light to Wind Point WI- Wind Point WI to Winthrop Harbor IL- 144 PM CST Fri Dec 3 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO NOON CST SATURDAY... * WHAT...Northwest winds 15 to 20 knots with gusts to 25 knots. Waves 1 to 3 feet. * WHERE...Nearshore Waters from Sheboygan to Winthrop Harbor IL. * WHEN...From midnight tonight to noon CST Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
383 WHUS73 KMKX 040239 MWWMKX URGENT - MARINE WEATHER MESSAGE National Weather Service Milwaukee/Sullivan WI 839 PM CST Fri Dec 3 2021 LMZ643>646-041045- /O.CON.KMKX.SC.Y.0107.211204T0600Z-211204T1800Z/ Sheboygan to Port Washington WI- Port Washington to North Point Light WI- North Point Light to Wind Point WI- Wind Point WI to Winthrop Harbor IL- 839 PM CST Fri Dec 3 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO NOON CST SATURDAY... * WHAT...Northwest winds to 25 knots. * WHERE...Nearshore Waters from Sheboygan to Winthrop Harbor IL. * WHEN...From midnight tonight to noon CST Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
730 WHUS73 KMKX 040917 MWWMKX URGENT - MARINE WEATHER MESSAGE National Weather Service Milwaukee/Sullivan WI 317 AM CST Sat Dec 4 2021 LMZ645-646-041730- /O.CAN.KMKX.SC.Y.0107.000000T0000Z-211204T1800Z/ /O.NEW.KMKX.GL.A.0022.211205T1600Z-211207T0000Z/ North Point Light to Wind Point WI- Wind Point WI to Winthrop Harbor IL- 317 AM CST Sat Dec 4 2021 ...GALE WATCH IN EFFECT FROM SUNDAY MORNING THROUGH MONDAY AFTERNOON... ...SMALL CRAFT ADVISORY IS CANCELLED... * WHAT...Southeast winds up to 30 knots with gale force gusts up to 35 knots Sunday afternoon. Expect a lull in the winds Sunday evening. West winds up to 30 knots with gale force gusts up to 40 knots late Sunday night through Monday afternoon. Waves building to 7 to 9 feet on Sunday. * WHERE...Nearshore Waters from North Point Lighthouse to Winthrop Harbor IL. * WHEN...From Sunday morning through Monday afternoon. * IMPACTS...Strong winds can cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should consider altering plans to avoid possible hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe wind and waves. && $$ LMZ643-644-041730- /O.CON.KMKX.SC.Y.0107.000000T0000Z-211204T1800Z/ /O.NEW.KMKX.GL.A.0022.211205T1600Z-211207T0000Z/ Sheboygan to Port Washington WI- Port Washington to North Point Light WI- 317 AM CST Sat Dec 4 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY... ...GALE WATCH IN EFFECT FROM SUNDAY MORNING THROUGH MONDAY AFTERNOON... * WHAT...For the Small Craft Advisory, northwest wind 15 to 20 knots with gusts up to 25 knots through noon today. For the Gale Watch, Southeast winds up to 30 knots with gale force gusts up to 35 knots Sunday afternoon. Expect a lull in the winds Sunday evening. West winds up to 30 knots with gale force gusts up to 40 knots late Sunday night through Monday afternoon. Waves building to 8 to 10 feet on Sunday. * WHERE...Nearshore Waters from Sheboygan to North Point Lighthouse. * WHEN...For the Small Craft Advisory, until noon CST today. For the Gale Watch, from Sunday morning through Monday afternoon. * IMPACTS...Strong winds can cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should consider altering plans to avoid possible hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe wind and waves. && $$ LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868- 870-872-874-876-878-041730- /O.NEW.KMKX.GL.A.0022.211205T1600Z-211207T0000Z/ Lake Michigan Michigan City IN to St. Joseph MI 5 NM offshore to mid-line of lake.- Lake Michigan from Seul Choix Point to Rock Island Passage 5NM offshore to Mid Lake- Lake Michigan South of a line from Seul Choix Point to the Mackinac Bridge and North of a line from Charlevoix MI to South Fox Island 5NM offshore- Lake Michigan from Charlevoix to Point Betsie MI 5NM Offshore to mid lake- Lake Michigan from Point Betsie to Manistee MI 5NM offshore to Mid Lake- Lake Michigan from Rock Island Passage to Sturgeon Bay WI 5NM offshore to mid lake- Lake Michigan from Sturgeon Bay to Two Rivers WI 5NM offshore to Mid Lake- Lake Michigan from Two Rivers to Sheboygan WI 5NM offshore to Mid Lake- Lake Michigan from Sheboygan to Port Washington WI 5NM offshore to Mid Lake- Lake Michigan from Port Washington to North Point Light WI 5NM offshore to Mid Lake- Lake Michigan from North Point Light to Wind Point WI 5NM offshore to Mid Lake- Lake Michigan from Wind Point WI to Winthrop Harbor IL 5NM offshore to Mid Lake- Lake Michigan from Winthrop Harbor to Wilmette Harbor IL 5NM offshore to Mid Lake- Lake Michigan from Wilmette Harbor to Michigan City in 5NM offshore to Mid Lake- Lake Michigan from Pentwater to Manistee MI 5NM offshore to Mid Lake- Lake Michigan from Whitehall to Pentwater MI 5NM offshore to Mid Lake- Lake Michigan from Grand Haven to Whitehall MI 5NM offshore to Mid Lake- Lake Michigan from Holland to Grand Haven MI 5NM offshore to Mid Lake- Lake Michigan from South Haven to Holland MI 5NM offshore to Mid lake- Lake Michigan from St Joseph to South Haven MI 5NM offshore to Mid Lake- 317 AM CST Sat Dec 4 2021 ...GALE WATCH IN EFFECT FROM SUNDAY MORNING THROUGH MONDAY AFTERNOON... * WHAT...Southeast winds around 25 kt with gusts up to 35 kt Sunday. West winds 20 to 30 kt with gusts up to 40 kt on Monday. Waves 7 to 12 ft possible Sunday and 14 to 18 ft Monday. * WHERE...All Open Waters of Lake Michigan. * WHEN...From Sunday morning through Monday afternoon. * IMPACTS...Strong winds can cause hazardous waves which could capsize or damage vessels and reduce visibility. * ADDITIONAL DETAILS...Expect a lull in the winds Sunday evening and the early overnight hours. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should consider altering plans to avoid possible hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe wind and waves. && $$ MRC
649 WHUS73 KMKX 041543 MWWMKX URGENT - MARINE WEATHER MESSAGE National Weather Service Milwaukee/Sullivan WI 943 AM CST Sat Dec 4 2021 LMZ643-644-042345- /O.CON.KMKX.SC.Y.0107.000000T0000Z-211204T1800Z/ /O.CON.KMKX.GL.A.0022.211205T1600Z-211207T0000Z/ Sheboygan to Port Washington WI- Port Washington to North Point Light WI- 943 AM CST Sat Dec 4 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY... ...GALE WATCH REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH MONDAY AFTERNOON... * WHAT...For the Small Craft Advisory, northwest wind 15 to 20 knots with gusts up to 25 knots through noon today. For the Gale Watch, Southeast winds up to 30 knots with gale force gusts up to 35 knots Sunday afternoon. Expect a lull in the winds Sunday evening. West winds up to 30 knots with gale force gusts up to 40 knots late Sunday night through Monday afternoon. Waves building to 8 to 10 feet on Sunday. * WHERE...Nearshore Waters from Sheboygan to North Point Lighthouse. * WHEN...For the Small Craft Advisory, until noon CST today. For the Gale Watch, from Sunday morning through Monday afternoon. * IMPACTS...Strong winds can cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should consider altering plans to avoid possible hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe wind and waves. && $$ LMZ645-646-042345- /O.CON.KMKX.GL.A.0022.211205T1600Z-211207T0000Z/ North Point Light to Wind Point WI- Wind Point WI to Winthrop Harbor IL- 943 AM CST Sat Dec 4 2021 ...GALE WATCH REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH MONDAY AFTERNOON... * WHAT...Southeast winds up to 30 knots with gale force gusts up to 35 knots Sunday afternoon. Expect a lull in the winds Sunday evening. West winds up to 30 knots with gale force gusts up to 40 knots late Sunday night through Monday afternoon. Waves building to 7 to 9 feet on Sunday. * WHERE...Nearshore Waters from North Point Lighthouse to Winthrop Harbor IL. * WHEN...From Sunday morning through Monday afternoon. * IMPACTS...Strong winds can cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should consider altering plans to avoid possible hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe wind and waves. && $$ LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868- 870-872-874-876-878-042345- /O.CON.KMKX.GL.A.0022.211205T1600Z-211207T0000Z/ Lake Michigan Michigan City IN to St. Joseph MI 5 NM offshore to mid-line of lake.- Lake Michigan from Seul Choix Point to Rock Island Passage 5NM offshore to Mid Lake- Lake Michigan South of a line from Seul Choix Point to the Mackinac Bridge and North of a line from Charlevoix MI to South Fox Island 5NM offshore- Lake Michigan from Charlevoix to Point Betsie MI 5NM Offshore to mid lake- Lake Michigan from Point Betsie to Manistee MI 5NM offshore to Mid Lake- Lake Michigan from Rock Island Passage to Sturgeon Bay WI 5NM offshore to mid lake- Lake Michigan from Sturgeon Bay to Two Rivers WI 5NM offshore to Mid Lake- Lake Michigan from Two Rivers to Sheboygan WI 5NM offshore to Mid Lake- Lake Michigan from Sheboygan to Port Washington WI 5NM offshore to Mid Lake- Lake Michigan from Port Washington to North Point Light WI 5NM offshore to Mid Lake- Lake Michigan from North Point Light to Wind Point WI 5NM offshore to Mid Lake- Lake Michigan from Wind Point WI to Winthrop Harbor IL 5NM offshore to Mid Lake- Lake Michigan from Winthrop Harbor to Wilmette Harbor IL 5NM offshore to Mid Lake- Lake Michigan from Wilmette Harbor to Michigan City in 5NM offshore to Mid Lake- Lake Michigan from Pentwater to Manistee MI 5NM offshore to Mid Lake- Lake Michigan from Whitehall to Pentwater MI 5NM offshore to Mid Lake- Lake Michigan from Grand Haven to Whitehall MI 5NM offshore to Mid Lake- Lake Michigan from Holland to Grand Haven MI 5NM offshore to Mid Lake- Lake Michigan from South Haven to Holland MI 5NM offshore to Mid lake- Lake Michigan from St Joseph to South Haven MI 5NM offshore to Mid Lake- 943 AM CST Sat Dec 4 2021 ...GALE WATCH REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH MONDAY AFTERNOON... * WHAT...Southeast winds around 25 kt with gusts up to 35 kt Sunday. West winds 20 to 30 kt with gusts up to 40 kt on Monday. Waves 7 to 12 ft possible Sunday and 14 to 18 ft Monday. * WHERE...All Open Waters of Lake Michigan. * WHEN...From Sunday morning through Monday afternoon. * IMPACTS...Strong winds can cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should consider altering plans to avoid possible hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe wind and waves. && $$
959 WHUS73 KMKX 041737 MWWMKX URGENT - MARINE WEATHER MESSAGE National Weather Service Milwaukee/Sullivan WI 1137 AM CST Sat Dec 4 2021 LMZ643-644-050145- /O.EXP.KMKX.SC.Y.0107.000000T0000Z-211204T1800Z/ /O.CON.KMKX.GL.A.0022.211205T1600Z-211207T0000Z/ Sheboygan to Port Washington WI- Port Washington to North Point Light WI- 1137 AM CST Sat Dec 4 2021 ...GALE WATCH REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH MONDAY AFTERNOON... ...SMALL CRAFT ADVISORY WILL EXPIRE AT NOON CST TODAY... * WHAT...West winds 20 to 30 kt with gusts up to 40 kt and waves 7 to 10 ft possible with the Gale Watch. * WHERE...Nearshore Waters from Sheboygan to North Point Lighthouse. * WHEN...For the Small Craft Advisory, until noon CST today. For the Gale Watch, from Sunday morning through Monday afternoon. * IMPACTS...Strong winds can cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should consider altering plans to avoid possible hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe wind and waves. && $$ LMZ645-646-050145- /O.CON.KMKX.GL.A.0022.211205T1600Z-211207T0000Z/ North Point Light to Wind Point WI- Wind Point WI to Winthrop Harbor IL- 1137 AM CST Sat Dec 4 2021 ...GALE WATCH REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH MONDAY AFTERNOON... * WHAT...Southeast winds up to 30 knots with gale force gusts up to 35 knots Sunday afternoon. Expect a lull in the winds Sunday evening. West winds up to 30 knots with gale force gusts up to 40 knots late Sunday night through Monday afternoon. Waves building to 7 to 9 feet on Sunday. * WHERE...Nearshore Waters from North Point Lighthouse to Winthrop Harbor IL. * WHEN...From Sunday morning through Monday afternoon. * IMPACTS...Strong winds can cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should consider altering plans to avoid possible hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe wind and waves. && $$ LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868- 870-872-874-876-878-050145- /O.CON.KMKX.GL.A.0022.211205T1600Z-211207T0000Z/ Lake Michigan Michigan City IN to St. Joseph MI 5 NM offshore to mid-line of lake.- Lake Michigan from Seul Choix Point to Rock Island Passage 5NM offshore to Mid Lake- Lake Michigan South of a line from Seul Choix Point to the Mackinac Bridge and North of a line from Charlevoix MI to South Fox Island 5NM offshore- Lake Michigan from Charlevoix to Point Betsie MI 5NM Offshore to mid lake- Lake Michigan from Point Betsie to Manistee MI 5NM offshore to Mid Lake- Lake Michigan from Rock Island Passage to Sturgeon Bay WI 5NM offshore to mid lake- Lake Michigan from Sturgeon Bay to Two Rivers WI 5NM offshore to Mid Lake- Lake Michigan from Two Rivers to Sheboygan WI 5NM offshore to Mid Lake- Lake Michigan from Sheboygan to Port Washington WI 5NM offshore to Mid Lake- Lake Michigan from Port Washington to North Point Light WI 5NM offshore to Mid Lake- Lake Michigan from North Point Light to Wind Point WI 5NM offshore to Mid Lake- Lake Michigan from Wind Point WI to Winthrop Harbor IL 5NM offshore to Mid Lake- Lake Michigan from Winthrop Harbor to Wilmette Harbor IL 5NM offshore to Mid Lake- Lake Michigan from Wilmette Harbor to Michigan City in 5NM offshore to Mid Lake- Lake Michigan from Pentwater to Manistee MI 5NM offshore to Mid Lake- Lake Michigan from Whitehall to Pentwater MI 5NM offshore to Mid Lake- Lake Michigan from Grand Haven to Whitehall MI 5NM offshore to Mid Lake- Lake Michigan from Holland to Grand Haven MI 5NM offshore to Mid Lake- Lake Michigan from South Haven to Holland MI 5NM offshore to Mid lake- Lake Michigan from St Joseph to South Haven MI 5NM offshore to Mid Lake- 1137 AM CST Sat Dec 4 2021 ...GALE WATCH REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH MONDAY AFTERNOON... * WHAT...Southeast winds around 25 kt with gusts up to 35 kt Sunday. West winds 20 to 30 kt with gusts up to 40 kt on Monday. Waves 7 to 12 ft possible Sunday and 14 to 18 ft Monday. * WHERE...All Open Waters of Lake Michigan. * WHEN...From Sunday morning through Monday afternoon. * IMPACTS...Strong winds can cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should consider altering plans to avoid possible hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe wind and waves. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this small craft advisory went out at Dec 2, 8:27 PM CST, 6 hours 39 minutes earlier.
Area forecast discussion, Dec 2, 8:27 PM CST, 6 hours 39 minutes before
Area Forecast Discussion National Weather Service Milwaukee/Sullivan WI 827 PM CST Thu Dec 2 2021 .UPDATE... (Issued 827 PM CST Thu Dec 2 2021) Keeping a close eye on an area of precipitation working its way southeast from Minnesota and the Dakotas this evening. This is in association with an elongated shortwave moving through brisk northwest flow aloft, along with an area of isentropic ascent and frontogenesis associated with a baroclinic zone to our southwest. Guidance this evening as become more supportive of a band or two of heavier precipitation developing overnight tonight, with a strengthening frontogenetical circulation in the 800-500 MB layer. Temperatures remain marginal, but wet bulbing effects should bring temperatures down enough to keep most precip as snow, especially across the northeastern 2/3 or so of the forecast area, where the bulk of the QPF is expected. Given surface temperatures around or even a degree or two above freezing, accumulations will likely be limited to grassy and elevated surfaces, with transient areas of slushy roadways where snowfall rates are heaviest. The best potential for up to an inch of accumulation looks to be across an area from the Dells to Watertown to Milwaukee, with amounts between a dusting and half inch outside of this area. As is always the case with banded snow, a slight shift north or south is possible. Snow will begin northwest of Madison around midnight, with peak precipitation taking place between about 3 and 6 AM. Expect to see some snow linger across the east, including the Milwaukee, Sheboygan, and Racine areas, into the 8-9 AM timeframe. Boxell && .SHORT TERM... (Issued 344 PM CST Thu Dec 2 2021) Tonight through Saturday: Despite winds turning to the NW and some limited cold air advection the sunny skies and breezy winds were able to keep temps on the warmer side today. A secondary cold front will work south into the area this evening. But looking at satellite imagery to the west showing a swath of mid-level clouds shifting east this should be able to slow any decrease in temps tonight. This will ultimately impact the chance for any mixed precip tonight. Hires models vary in the timing and location of the QPF axis coming in tonight and forecast soundings do show some low level dry air that might limit any initial precip. This QPF axis is associated with an f-gen band as some warmer air starts to works it's way in aloft. After midnight though, there should be enough saturation that occurs to allow wintry precip to start to make it to the surface. One question is going to be surface temps and how far values drop tonight. Much of the guidance would suggest some lows stay in the mid 30s and thus we could some melting of snow as it reaches the surface. As we head into sunrise Friday morning a deep isothermal layer begins to take shape and this may further limit any wintry precip such that we end up with more rain than snow. This is especially true for locations south of a WI Dells to Milwaukee line. Anything north of that line could end up staying cold enough for snow. Given the fast nature of this system and concerns with temps and the warmer ground think any accumulations will be little to none. Winds turn to the S/SE through the day Friday and we'll see temps once again warm into the mid to upper 40s by the afternoon. Then a cold front arrives Friday evening bringing cooler and drier weather for Saturday. Stumpf && .LONG TERM... (Issued 344 PM CST Thu Dec 2 2021) Saturday night through Thursday: Low pressure will form in the lee of the Rockies in Montana and follow a WNW to ESE oriented baroclinic zone eastward overnight Saturday. WAA preceding this low pressure will lift the baroclinic zone northward some, allowing the low to take a more northerly track into Wisconsin during the day on Sunday. With the initial WAA Sunday morning, some snow appears possible, with mainly a dusting expected. Precipitation coverage should increase going into the post-dawn hours and change to all rain as the temperature profile warms. Surface temperatures should peak near 40 during the daytime hours. Light to moderate rain is then expected to continue into the mid afternoon before it subsides as a dry slot moves in aloft. Cold advection will increase Sunday evening and temperatures will chill into the 20s overnight into Monday. Wrap- around deformation precipitation will then pass overhead Monday morning, bringing another dusting of snow. There'll be a bit of a lull in activity during the afternoon and it'll remain cold into the overnight hours Monday into Tuesday as high pressure slides east across the middle Mississippi Valley and into the Ohio River Valley Region. An inverted trough is then expected to nip at the heels of this high pressure, bringing a rather moisture starved snow setup into Wisconsin, leading to a prolonged period of light snow from Tuesday morning into Tuesday night. Right now, accumulations appear light, but widespread, with perhaps an inch or two possible over all of the CWA. Beyond, model certainty breaks down some, but there are hints that we may begin to warm slightly at the end of the extended period with highs in the 40s as a low amplitude ridge moves over the Upper Midwest. Models do suggest the presence of another weather system Thursday night into Friday but positioning and timing is questionable at best for now. CMiller && .AVIATION... (Issued 827 PM CST Thu Dec 2 2021) An area of snow, with some wintry mix, is expected to move into the region overnight tonight, continuing into Friday morning. Most TAF sites will see snow, though intensity will vary. Look for snow to start from west to east after midnight, with peak intensity between about 3 and 6 AM. Areas from the Dells to Watertown to Waukesha and Milwaukee will have the greatest potential of seeing periods of heavier snow. Snow will end from west to east around sunrise, but may linger for a few hours closer to the lake, including Sheboygan, Milwaukee, and Kenosha. IFR can be expected within any areas of snow, with some IFR ceilings lingering into the day on Friday once the snow ends. Conditions should improve later Friday into Friday night as high pressure starts to push into the area. Winds will be light and variable tonight, with light south to southwest winds on Friday. Boxell && .MARINE... (Issued 344 PM CST Thu Dec 2 2021) Gusty NW winds should fall below small craft this evening as high pressure moves overhead. A cold front moves through Friday evening and winds may reach small craft conditions early Saturday morning before decreasing through the day. Another chance for small craft conditions occurs on Sunday through Monday as a system moves across the area. Stumpf && .MKX WATCHES/WARNINGS/ADVISORIES... WI...None. LM...None. && Visit us at weather.gov/milwaukee Follow us on Facebook, Twitter, and YouTube at: www.facebook.com/NWSMilwaukee www.twitter.com/NWSMilwaukee www.youtube.com/NWSMilwaukee
Hazardous weather outlook, Dec 2, 8:52 PM CST, 6 hours 14 minutes before
Hazardous Weather Outlook National Weather Service Milwaukee/Sullivan WI 852 PM CST Thu Dec 2 2021 WIZ046-047-051-052-056>060-062>072-040300- Marquette-Green Lake-Fond du Lac-Sheboygan-Sauk-Columbia-Dodge- Washington-Ozaukee-Iowa-Dane-Jefferson-Waukesha-Milwaukee- Lafayette-Green-Rock-Walworth-Racine-Kenosha- 852 PM CST Thu Dec 2 2021 This Hazardous Weather Outlook is for portions of east central Wisconsin, south central Wisconsin and southeast Wisconsin. .DAY ONE...Tonight Light snow, occasionally mixed with rain across south central Wisconsin, is expected to affect the region overnight. A band of slightly heavier snow is possible from the Dells to Watertown to Milwaukee, where some slushy accumulations will be possible on roadways. .DAYS TWO THROUGH SEVEN...Friday through Thursday There will be additional chances for light rain and snow mix Sunday and Monday. A system on Tuesday could bring some accumulating snowfall but confidence is low. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. LMZ643>646-040300- Sheboygan to Port Washington WI- Port Washington to North Point Light WI- North Point Light to Wind Point WI- Wind Point WI to Winthrop Harbor IL- 852 PM CST Thu Dec 2 2021 This Hazardous Weather Outlook is for the nearshore waters from Sheboygan Wisconsin to Winthrop Harbor Illinois. .DAY ONE...Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Thursday Winds may hit advisory levels again Saturday and then again Sunday night into Monday. LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868- 870-872-874-876-878-040300- Lake Michigan Michigan City IN to St. Joseph MI 5 NM offshore to mid-line of lake.- Lake Michigan from Seul Choix Point to Rock Island Passage 5NM offshore to Mid Lake- Lake Michigan South of a line from Seul Choix Point to the Mackinac Bridge and North of a line from Charlevoix MI to South Fox Island 5NM offshore- Lake Michigan from Charlevoix to Point Betsie MI 5NM Offshore to mid lake- Lake Michigan from Point Betsie to Manistee MI 5NM offshore to Mid Lake- Lake Michigan from Rock Island Passage to Sturgeon Bay WI 5NM offshore to mid lake- Lake Michigan from Sturgeon Bay to Two Rivers WI 5NM offshore to Mid Lake- Lake Michigan from Two Rivers to Sheboygan WI 5NM offshore to Mid Lake- Lake Michigan from Sheboygan to Port Washington WI 5NM offshore to Mid Lake- Lake Michigan from Port Washington to North Point Light WI 5NM offshore to Mid Lake- Lake Michigan from North Point Light to Wind Point WI 5NM offshore to Mid Lake- Lake Michigan from Wind Point WI to Winthrop Harbor IL 5NM offshore to Mid Lake- Lake Michigan from Winthrop Harbor to Wilmette Harbor IL 5NM offshore to Mid Lake- Lake Michigan from Wilmette Harbor to Michigan City in 5NM offshore to Mid Lake- Lake Michigan from Pentwater to Manistee MI 5NM offshore to Mid Lake- Lake Michigan from Whitehall to Pentwater MI 5NM offshore to Mid Lake- Lake Michigan from Grand Haven to Whitehall MI 5NM offshore to Mid Lake- Lake Michigan from Holland to Grand Haven MI 5NM offshore to Mid Lake- Lake Michigan from South Haven to Holland MI 5NM offshore to Mid lake- Lake Michigan from St Joseph to South Haven MI 5NM offshore to Mid Lake- 852 PM CST Thu Dec 2 2021 This Hazardous Weather Outlook is for the open waters of Lake Michigan. .DAY ONE...Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Thursday Winds may approach gale force again Sunday night into Monday as a low pressure system moves through the area. www.weather.gov/mkx
Nearby
Small Craft Advisories in Wisconsin, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.